Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 14, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 6, 2006, 2:52 PM CDT for 19 counties in Nebraska. It took effect at Apr 7, 2006, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 2:52 PM CDT (19:52 UTC)
- In effect from
- Apr 7, 2006, 1:00 AM CDT
- Expired
- Apr 7, 2006, 6:55 PM CDT
- In force
- 18 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -236 m²/s²
- 0-3 km storm-relative helicity
- -299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 061952 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT THU APR 6 2006 NEZ024-036-059-070-071-094-070400- /O.UPG.KLBF.HW.A.0002.060407T0600Z-060408T0000Z/ /O.EXA.KLBF.HW.W.0002.060407T0600Z-060408T0000Z/ HOOKER-MCPHERSON-LINCOLN-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...MULLEN...TRYON...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 252 PM CDT THU APR 6 2006 /152 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM INTENSIFYING IN CENTRAL NEBRASKA IS EXPECTED TO PRODUCE STRONG WIND OVER NEARLY ALL OF WESTERN AND SOUTHWEST NEBRASKA. SUSTAINED WIND OF 40 TO 45 MPH IS LIKELY BEGINNING BY MIDNIGHT CDT (1 AM MDT) WITH GUSTS APPROACHING 60 MPH. THE WIND WILL GRADUALLY DIMINISH AFTER MIDDAY FRIDAY... FALLING TO BELOW THE WARNING CRITERIA OF 40 MPH BY EARLY EVENING A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS TRAVEL CONDITIONS. $$ NEZ004-022-023-035-056>058-069-070400- /O.CON.KLBF.HW.W.0002.060407T0600Z-060408T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... IMPERIAL 152 PM MDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY. A STRONG LOW PRESSURE SYSTEM INTENSIFYING IN CENTRAL NEBRASKA IS EXPECTED TO PRODUCE STRONG WIND OVER NEARLY ALL OF WESTERN AND SOUTHWEST NEBRASKA. SUSTAINED WIND OF 40 TO 45 MPH IS LIKELY BEGINNING BY 1 AM MDT WITH GUSTS APPROACHING 60 MPH. THE WIND WILL GRADUALLY DIMINISH AFTER MIDDAY FRIDAY...FALLING TO BELOW THE WARNING CRITERIA OF 40 MPH BY EARLY EVENING A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS TRAVEL CONDITIONS. $$ NEZ005>010-025>029-037-038-070400- /O.UPG.KLBF.HW.A.0002.060407T0600Z-060408T0000Z/ /O.NEW.KLBF.WI.Y.0014.060407T0600Z-060408T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 252 PM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM IN CENTRAL NEBRASKA IS EXPECTED TO PRODUCE SUSTAINED WIND OF 35 TO 40 MPH AS EARLY AS MIDNIGHT CDT (1 AM MDT) WITH GUSTS TO AROUND 50 MPH. THE WIND WILL GRADUALLY DIMINISH AFTER MIDDAY FRIDAY...FALLING TO BELOW THE ADVISORY CRITERIA OF 30 MPH BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPRINGER
4 follow-up statements
000 WWUS73 KLBF 070325 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1025 PM CDT THU APR 6 2006 NEZ004-022>024-035-036-056>059-069>071-094-071130- /O.CON.KLBF.HW.W.0002.060407T0600Z-060408T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 1025 PM CDT THU APR 6 2006 /925 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. AS DEEP LOW PRESSURE REMAINS NEARLY STATIONARY OVER CENTRAL NEBRASKA...WINDS ARE EXPECTED TO INCREASE THROUGH THE NIGHT OVER WESTERN AND SOUTHWEST NEBRASKA. SUSTAINED WINDS OF 40 TO 45 MPH ARE LIKELY...ESPECIALLY AFTER 2 AM CDT (1 AM MDT)...WITH GUSTS APPROACHING 60 MPH. ALONG WITH THE STRONG WINDS...RAIN MAY MIX WITH AND CHANGE TO SNOW EARLY FRIDAY MORNING...MAINLY OVER THE HIGHER ELEVATIONS OF THE EASTERN NEBRASKA PANHANDLE. SHOULD A COMPLETE CHANGEOVER OCCUR...VISIBILITIES WILL BE GREATLY REDUCED AT TIMES DURING THE MORNING HOURS. THE WIND WILL GRADUALLY DIMINISH AFTER MIDDAY FRIDAY...FALLING TO BELOW WARNING CRITERIA BY EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS TRAVEL CONDITIONS. $$ NEZ005>010-025>029-037-038-071130- /O.CON.KLBF.WI.Y.0014.060407T0600Z-060408T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 1025 PM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY. AS DEEP LOW PRESSURE REMAINS NEARLY STATIONARY OVER CENTRAL NEBRASKA...WINDS ARE EXPECTED TO INCREASE THROUGH THE NIGHT OVER CENTRAL AND NORTH CENTRAL NEBRASKA. SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED...ESPECIALLY AFTER 2 AM CDT. THE WIND WILL GRADUALLY DIMINISH AFTER MIDDAY FRIDAY...FALLING TO BELOW ADVISORY CRITERIA BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 14
000 WWUS73 KLBF 070834 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT FRI APR 7 2006 NEZ004-022>024-035-036-056>059-069>071-094-071645- /O.CON.KLBF.HW.W.0002.000000T0000Z-060408T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 334 AM CDT FRI APR 7 2006 /234 AM MDT FRI APR 7 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY SOUTH THROUGH THE DAY AS HIGH PRESSURE BUILDS SLOWLY INTO THE NORTHERN PORTION OF NEBRASKA. THIS EVOLUTION WILL ALLOW NORTH WINDS TO CONTINUE AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE THROUGH NOON CDT OR 11 AM MDT...THEN DIMINISHING SLOWLY THROUGH THE AFTERNOON. ALONG WITH THE STRONG WINDS...RAIN MIXED WITH SNOW THIS MORNING...ESPECIALLY ALONG AND WEST OF HIGHWAY 61 FROM MERRIMAN TO GRANT...WILL REDUCE VISIBILITIES AT TIMES TO LESS THAN 2 MILES. LITTLE IF ANY ACCUMULATIONS ARE EXPECTED DUE TO WARM GROUND...ALTHOUGH LIGHT AMOUNTS ON GRASSY SURFACES WILL BE POSSIBLE IN THESE AREAS. FURTHER EAST...RAIN SHOWERS WILL CONTINUE THROUGH THE MORNING BEFORE ENDING BY AFTERNOON. THE WIND WILL CONTINUE TO DIMINISH AS THE DAY PROGRESSES...FALLING TO BELOW WARNING CRITERIA BY EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS TRAVEL CONDITIONS. $$ NEZ005>010-025>029-037-038-071645- /O.CON.KLBF.WI.Y.0014.000000T0000Z-060408T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 334 AM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY SOUTH THROUGH THE DAY AS HIGH PRESSURE BUILDS SLOWLY INTO THE NORTHERN PORTION OF NEBRASKA. THIS EVOLUTION WILL ALLOW NORTH WINDS TO CONTINUE AT 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH POSSIBLE THROUGH NOON CDT...THEN DIMINISHING THROUGH THE AFTERNOON. THE WIND WILL CONTINUE TO DIMINISH AS THE DAY PROGRESSES...FALLING TO BELOW ADVISORY CRITERIA BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JWS
000 WWUS73 KLBF 071947 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 PM CDT FRI APR 7 2006 NEZ057>059-069>071-080200- /O.CAN.KLBF.HW.W.0002.000000T0000Z-060408T0000Z/ /O.EXB.KLBF.WI.Y.0014.000000T0000Z-060408T0200Z/ KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 247 PM CDT FRI APR 7 2006 /147 PM MDT FRI APR 7 2006/ ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. LOW PRESSURE WILL CONTINUE WEAKENING AND MOVING OUT OF THE AREA. AS IT DOES...THE 30 TO 35 MPH GUSTY NORTH WIND WILL DIMINISH TO 25 TO 30 MPH BY 9 PM CDT (8 PM MDT). IN THE MEANTIME GUSTS EXCEEDING 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ004-022>024-035-036-056-094-072100- /O.CAN.KLBF.HW.W.0002.000000T0000Z-060408T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... CODY...MERRIMAN...KILGORE 247 PM CDT FRI APR 7 2006 /147 PM MDT FRI APR 7 2006/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE HIGH WIND WARNING. $$ NEZ005-025-072100- /O.CAN.KLBF.WI.Y.0014.000000T0000Z-060408T0000Z/ EASTERN CHERRY-THOMAS- INCLUDING THE CITIES OF...VALENTINE...THEDFORD 247 PM CDT FRI APR 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. $$ NEZ006>010-026>029-037-038-080200- /O.EXT.KLBF.WI.Y.0014.000000T0000Z-060408T0200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... STAPLETON...BROKEN BOW 247 PM CDT FRI APR 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. LOW PRESSURE WILL CONTINUE WEAKENING AND MOVING OUT OF THE AREA. AS IT DOES...THE 30 TO 35 MPH GUSTY NORTH WIND WILL DIMINISH TO 25 TO 30 MPH BY 9 PM CDT (8 PM MDT). IN THE MEANTIME GUSTS EXCEEDING 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPRINGER
000 WWUS73 KLBF 072355 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 655 PM CDT FRI APR 7 2006 NEZ006>010-026>029-037-038-057>059-069>071-080100- /O.CAN.KLBF.WI.Y.0014.000000T0000Z-060408T0200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN- CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 655 PM CDT FRI APR 7 2006 /555 PM MDT FRI APR 7 2006/ ...WIND ADVISORY IS CANCELLED... WINDS WILL DIMINISH SIGNIFICANTLY WITH SUNSET. THEREFORE THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. $$ KAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:30 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 6, 2:30 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT THU APR 6 2006
THE FORECAST FOR THIS CYCLE FOCUSES ON SEVERAL PARAMETERS TONIGHT
THROUGH FRIDAY. DISPOSITION OF THE HIGH WIND WATCH AND WARNING IS A
PRIORITY ALONG WITH THE COVERAGE...TYPE AND CHARACTER OF
PRECIPITATION.
.NEAR TERM...
STRONG COLD ADVECTION IN THE LOWER 100MB OF THE TROPOSPHERE WILL
ALLOW FOR THE 45-55KT WIND AT 800MB TO MIX DOWN TO THE SURFACE...
ESPECIALLY IN THE WESTERN HALF OF THE STATE. KNOCKING OFF SOME FOR
FRICTION...WE ARE STILL CONSIDERING HIGH END ADVISORY CRITERIA IN
THE CENTRAL AND NORTH CENTRAL ZONES TO LOW END WARNING CRITERIA IN
THE WEST AND SOUTHWEST.
TURNING ATTENTION TO PRECIPITATION...THE STORM SYSTEM CROSSING
NEBRASKA IS LIKELY TO PRODUCE THUNDERSTORMS INITIALLY WITH ELEVATED
CONVECTION IN THE WRAPAROUND OVER NORTHERN AND WESTERN NEBRASKA
UNTIL ABOUT 06Z WHEN IT STRATIFIES. BECAUSE 850-700MB THICKNESS IS
AT OR BELOW 1545M AT 12Z...SNOW WILL PROBABLY MIX WITH THE RAIN IN
THE WEST UNTIL EARLY FRIDAY AFTERNOON. THEN...THE PRECIPITATION IS
EXPECTED TO TAPER OFF FROM THE NORTH.
A QUIET PERIOD IS THEN EXPECTED SATURDAY AND SUNDAY WITH WARMER
TEMPERATURES AS AN UPPER RIDGE MOVES OVER THE PLAINS.
&&
.EXTENDED...
RETURN FLOW BEGINNING SUNDAY WILL BRING GULF MOISTURE UP INTO
CENTRAL AND WESTERN NEBRASKA AHEAD OF ANOTHER FRONT/STORM SYSTEM.
THE FRONT IS EXPECTED TO CROSS NEBRASKA MONDAY NIGHT AND TUESDAY.
CONVERGENCE WITH THE SYSTEM AND ELEVATED FRONTOGENESIS WILL GENERATE
ENOUGH LIFT FOR PRECIPITATION TO DEVELOP. THE 800MB BASED LIFTED
INDICES INDICATE INSTABILITY...SO THE CHARACTER OF THE PRECIPITATION
WILL BE CONVECTIVE. THUS WE ARE PUTTING IN A CHANCE FOR
THUNDERSTORMS MONDAY NIGHT AND TUESDAY ENDING TUESDAY NIGHT. THEN IT
APPEARS THAT THE NEXT CHANCE IS LATE THURSDAY OR FRIDAY WITH ANOTHER
SYSTEM. FOR THE TIME BEING...WE WILL GO WITH A TOKEN MENTION OF A
SLIGHT CHANCE IN NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND
EVENING.
&&
.SYNOPSIS...
AT 19Z...6.7U IMAGERY SHOWED A MATURE CYCLONE OVER THE
YELLOWSTONE PARK REGION. THE COMPOSITE RADAR IMAGE SHOWED
THUNDERSTORMS ACROSS THE MIDDLE OF SOUTH DAKOTA AND IN CENTRAL
KANSAS. CONVECTIVE DEVELOPMENT WAS ALSO INDICATED IN SOUTHWEST
NEBRASKA IN THE AREA OF ELEVATED FRONTOGENESIS INDICATED BY 6.7U
IMAGERY. ANALYSIS OF THE 19Z MSL DATA SHOWED A 988MB LOW PRESSURE
CENTER IN NORTHWEST KANSAS NEAR HILL CITY AND ANOTHER 989MB CENTER
IN CENTRAL NEBRASKA SOUTHEAST OF KEARNEY. A COLD FRONT WAS STRETCHED
FROM THE KANSAS LOW INTO THE OKLAHOMA PANHANDLE WEST OF GAGE. THE
DRY LINE RUNNING FROM EAST OF HAYES AND GREAT BEND KANSAS TO JUST
WEST OF WICHITA.
&&
LBF WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING 07/06Z-08/00Z...NEZ004-094-022>024-035/036-056>059
-069>071
WIND ADVISORY 07/06Z-08/00Z...NEZ005>010-025>029-037-038
&&
SPRINGERHazardous weather outlook, Apr 6, 6:12 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 612 AM CDT THU APR 6 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-071115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 612 AM CDT THU APR 6 2006 /512 AM MDT THU APR 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM ONEILL TO BURWELL. A SLIGHT RISK OF SEVERE WEATHER EXISTS EAST OF A LINE FROM VALENTINE TO BROKEN BOW. A STRONG LOW PRESSURE SYSTEM WILL MOVE OUT ONTO THE HIGH PLAINS LATER TODAY. IN ADVANCE OF THIS SYSTEM...WARM MOIST AIR WILL BE TRANSPORTED NORTHWARD INTO MAINLY THE EASTERN HALF OF THE STATE. BEHIND THE SYSTEM...DRIER AIR WILL MOVE INTO THE WESTERN HALF OF THE STATE WHICH WILL SET THE STAGE FOR THE POTENTIAL FOR SEVERE WEATHER DEVELOPMENT THIS AFTERNOON. THIS BOUNDARY BETWEEN THE WARM...MOIST AIR AND THE DRY AIR...CALLED A DRY LINE...WILL MOVE INTO PORTIONS OF CENTRAL NEBRASKA BY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL TRAVERSE THIS SAME AREA DURING THE AFTERNOON AND WILL WORK IN TANDEM WITH THE DRY LINE TO PRODUCE A SCATTERED LINE OF THUNDERSTORMS...MOST LIKELY EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. THESE STORMS WILL DEVELOP RAPIDLY...AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...WINDS IN THE LOWEST PORTION OF THE ATMOSPHERE WILL BE SUPPORTIVE OF THUNDERSTORMS HAVING THE CAPABILITY OF PRODUCING TORNADOES...MAINLY IN AN AREA EAST OF A LINE FROM BROKEN BOW TO BURWELL TO ONEILL. THOSE PLANNING ACTIVITIES IN THIS AREA WILL NEED TO CLOSELY MONITOR WEATHER CONDITIONS THROUGH THE DAY. TONIGHT...AS THE LOW PRESSURE SYSTEM MATURES...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER WEST...ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL ALSO INCREASE DRAMATICALLY OVERNIGHT...WITH WINDS SPEEDS OF 35 TO 45 MPH POSSIBLE BY MORNING...WITH SOME GUSTS EXCEEDING 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...MAINLY EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:48 AM CDT | High Wind Warning | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 8 more | 35 hr |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 44 min |
| Apr 6, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Apr 6, 4:46 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Apr 6, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 37 min |
| Apr 6, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 20 min |
| Apr 6, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Apr 6, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 6, 5:36 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Apr 6, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 46 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Apr 6, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 56 min |
| Apr 6, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 26 min |
| Apr 6, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 64 min |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.